Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Reason for absence of periods after removal of nuvaring?

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5625 Questions
I have been on nuvaring for 10 months now and my periods have been very regular, I took the ring out 12 days ago and still have not gotten my period. Last month my period was moderate flow and only lasted 2 days. I have cramping in my abdomen and legs and have had a headache for 4 days now. I have done 3 over the counter pregnancy tests and they are showing negative. Should I be concerned and see a doctor or just wait a little longer to see what will happen
Posted Sun, 16 Mar 2014 in Women's Health
Answered by Dr. Aarti Abraham 18 minutes later
Brief Answer: EXPLAINED BELOW Detailed Answer: Hello Thanks for writing to us with your health concern. Once in a while, on birth control, it is alright to skip a period. Also, it is normal to experience slightly reduced blood flow due to the Nuvaring. As the pregnancy tests are negative, I would ask you to wait for a few more days for your period, else repeat the test. All the best Take care..
Above answer was peer-reviewed by
Follow-up: Reason for absence of periods after removal of nuvaring? 22 hours later
Thank you for responding quickly Today my breasts are very tender at the sides and hot also I have been cramping on and off since the 11 of February are these symptoms common if I were just missing my period from the birth control or is it more likely I am pregnant?? The last pregnancy test I did was yesterday and it was negative.
Answered by Dr. Aarti Abraham 28 minutes later
Brief Answer: AS BELOW Detailed Answer: Hello again. Breast tenderness and off and on cramping again are common on the birth control. I dont think that you are likely to be pregnant, Nuvaring is quite effective. Wati for a week else repeat the test. Get the new ring in only after your period Use backup till then.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor